Alert archive / Kansas / Special Weather Statements in 2022
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 19, 2022, 10:13 PM CDT for Saline County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 10:13 PM CDT (03:13 UTC)
- Expired
- Aug 19, 2022, 10:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.50 in
- Wind
- 50
County Saline County, KS
The radar
The Wichita radar (KICT), 117 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600
WWUS83 KICT 200313
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1013 PM CDT Fri Aug 19 2022
KSZ049-051-200345-
McPherson KS-Saline KS-
1013 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of north central
McPherson and southwestern Saline Counties through 1045 PM CDT...
At 1012 PM CDT, Doppler radar was tracking a strong thunderstorm
just south of Brookville, or 14 miles east of Kanopolis, moving
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lindsborg, Marquette, Assaria, Brookville, Smolan, Falun and
Bridgeport.
This includes Interstate 135 between Mile Markers 72 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3870 9760 3853 9760 3853 9781 3864 9793
3880 9793 3883 9786
TIME...MOT...LOC 0312Z 315DEG 24KT 3872 9789
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:39 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 19, 6:39 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Wichita KS 639 PM CDT Fri Aug 19 2022 .SHORT TERM...(This evening through Monday night) Issued at 232 PM CDT Fri Aug 19 2022 Widely scattered showers and a few storms continue across central KS, associated with some very weak mid level moisture transport. This is located just ahead of a weak cold frontal boundary sagging south into central KS. For the late afternoon hours, expect the north central KS cold front to slowly shift S-SE, with some meager instability around 500- 1000 J/kg expected to be located along it. Expecting the atmosphere to slowly become uncapped late this afternoon, for a chance of scattered surface based convection, probably after 21z and certainly by 00z. Bulk shear values associated with the NW flow regime are fairly impressive for this time of year, around 35 to 40 kts, with the NW flow leading to fairly decent directional shear as well. So even with the limited instability, could still see a few strong to marginally severe storms, with quarter size hail and wind gusts to 60 mph the main concerns. Expect areas along and south highway 50 to have the best chance of scattered showers and thunderstorms, as the frontal boundary drops south into south central KS by this evening. Think this convection will be diurnally driven, and begin to wane with the loss of the afternoon heating, but could see a few of the strongest storms linger into the late evening hours across southern KS. Could see a possible uptick in the shower and thunderstorms over southern KS, late tonight, as the frontal boundary lingers over southern KS, with weak low level moisture transport expected over the top of the boundary. Not expecting widespread showers, but certainly a possible increase in coverage. Expect counties along the KS/OK border to continue to have a chance of showers and some embedded thunder on Sat, as the frontal boundary makes slow progress into northern OK. Expect a more widespread heavy rainfall chance across the panhandle of TX and most of OK on Sat, as monsoonal moisture over the SW US, drifts east-northeast across OK for Sat afternoon/evening. But, unfortunately, expect most of this activity to stay south of the forecast area through Sunday. Models suggest the forecast area will stay dry and seasonal for Sunday through Mon, as the lingering heavy rainfall chances in OK, slowly shift southeast into the Ark/La/Tex region. Ketcham .LONG TERM...(Tuesday through Friday) Issued at 232 PM CDT Fri Aug 19 2022 Medium range models suggest that the NW flow pattern will continue to dominate the weather pattern through the middle of next week. This will lead to dry and seasonal conditions continuing for the area with highs in the upper 80 to around 90. Ketcham && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 634 PM CDT Fri Aug 19 2022 A frontal boundary is stretched across the region this afternoon with some isolated thunderstorms along it. This thunderstorm activity will remain fairly isolated which will keep the chances of thunderstorms on station down. As such, VCTS was used in the KHUT and KICT TAFs in the first 12 hours of the TAF. KCNU and KSLN have thunder on station due to higher amounts of focus in these areas. This thunderstorm activity may be locally strong but do not expect the higher winds during the night just heavy rain. After the front passes, the skies will again be VFR and winds will be light and variable. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 89 66 88 / 30 20 10 10 Hutchinson 63 89 64 89 / 30 10 10 10 Newton 64 88 63 88 / 30 10 10 10 ElDorado 64 88 64 87 / 30 20 10 10 Winfield-KWLD 66 90 68 87 / 30 20 20 30 Russell 61 88 61 89 / 20 10 10 10 Great Bend 61 87 62 88 / 20 10 10 10 Salina 62 88 61 88 / 30 10 10 10 McPherson 62 88 62 88 / 30 10 10 10 Coffeyville 67 92 68 89 / 30 30 30 30 Chanute 66 90 65 88 / 40 20 20 10 Iola 65 89 64 88 / 50 20 20 10 Parsons-KPPF 66 91 67 89 / 30 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...ELM
Hazardous weather outlook, Aug 19, 9:00 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 900 PM CDT Fri Aug 19 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 900 PM CDT Fri Aug 19 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Showers and thunderstorms will be possible during the overnight period. This thunderstorm activity is not expected to be severe but there could be a few strong storms. The stronger storms will be capable of nickel size hail and 50 mph winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few thunderstorms will be possible Saturday into Saturday evening across far southern and southeast Kansas. Severe storms are not expected with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Aug 19, 8:19 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Wichita KS
819 PM CDT Fri Aug 19 2022
KSZ033-200145-
Lincoln KS-
819 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of Lincoln County
through 845 PM CDT...
At 818 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Lincoln, moving east at 35 mph. Another strong storm
was near Sylvan Grove.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lincoln, Sylvan Grove, Beverly and Westfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3918 9793 3887 9793 3899 9843 3918 9821
TIME...MOT...LOC 0118Z 277DEG 31KT 3911 9815
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DARMOFALLocal storm report, Aug 19, 8:25 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 4 SE EL DORADO 37.78N 96.81W
08/19/2022 M64 MPH BUTLER KS AWOS
EL DORADO AIRPORT.
&&Special weather statement, Aug 19, 8:47 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Wichita KS
847 PM CDT Fri Aug 19 2022
KSZ033-048-200215-
Ellsworth KS-Lincoln KS-
847 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of southeastern Lincoln
and northeastern Ellsworth Counties through 915 PM CDT...
At 846 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Ellsworth, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Westfall.
This includes Interstate 70 between Mile Markers 218 and 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3892 9793 3866 9793 3882 9827 3898 9816
TIME...MOT...LOC 0146Z 298DEG 24KT 3887 9813
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Aug 19, 9:33 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Wichita KS
933 PM CDT Fri Aug 19 2022
KSZ033-048-200300-
Ellsworth KS-Lincoln KS-
933 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of southeastern Lincoln
and northeastern Ellsworth Counties through 1000 PM CDT...
At 933 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lincoln, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Westfall.
This includes Interstate 70 between Mile Markers 222 and 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3896 9793 3876 9793 3887 9825 3901 9815
TIME...MOT...LOC 0233Z 298DEG 24KT 3893 9815
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Aug 19, 9:54 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Wichita KS
954 PM CDT Fri Aug 19 2022
KSZ048-049-200315-
Ellsworth KS-Saline KS-
954 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of northeastern
Ellsworth and southwestern Saline Counties through 1015 PM CDT...
At 953 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Brookville, or 11 miles northeast of Kanopolis,
moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Salina, Brookville and Falun.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 9812 3887 9808 3887 9783 3877 9769
3861 9769 3861 9792
TIME...MOT...LOC 0253Z 308DEG 23KT 3882 9800
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Aug 19, 10:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1013 PM CDT Fri Aug 19 2022
KSZ049-051-200345-
McPherson KS-Saline KS-
1013 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of north central
McPherson and southwestern Saline Counties through 1045 PM CDT...
At 1012 PM CDT, Doppler radar was tracking a strong thunderstorm
just south of Brookville, or 14 miles east of Kanopolis, moving
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lindsborg, Marquette, Assaria, Brookville, Smolan, Falun and
Bridgeport.
This includes Interstate 135 between Mile Markers 72 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3870 9760 3853 9760 3853 9781 3864 9793
3880 9793 3883 9786
TIME...MOT...LOC 0312Z 315DEG 24KT 3872 9789
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:28 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| Aug 19, 8:19 PM CDT | Special Weather Statement | ICT | Lincoln | 26 min |
| Aug 19, 8:47 PM CDT | Special Weather Statement | ICT | Ellsworth | 28 min |
| Aug 19, 9:33 PM CDT | Special Weather Statement | ICT | Lincoln | 27 min |
| Aug 19, 9:54 PM CDT | Special Weather Statement | ICT | Saline | 21 min |
| Aug 19, 10:42 PM CDT | Special Weather Statement | ICT | McPherson | 33 min |
| Aug 19, 11:01 PM CDT | Special Weather Statement | ICT | Greenwood | 29 min |
| Aug 19, 11:55 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Aug 20, 1:47 AM CDT | Special Weather Statement | ICT | Chase | 28 min |
| Aug 20, 2:06 AM CDT | Special Weather Statement | ICT | Woodson | 24 min |
| Aug 20, 2:13 AM CDT | Special Weather Statement | ICT | Greenwood | 32 min |
| Aug 20, 2:29 AM CDT | Special Weather Statement | ICT | Allen | 46 min |
| Aug 20, 2:36 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 21 min |
| Aug 20, 5:41 PM CDT | Special Weather Statement | ICT | Labette | 34 min |
| Aug 20, 6:16 PM CDT | Special Weather Statement | ICT | Labette | 59 min |
Nearby
Special Weather Statements in Kansas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.